MAUDE Adverse Event Report: TOSOH HI-TEC, INC. HLC-723 G8; HEMOGLOBIN A1C TEST SYSTEM

TOSOH HI-TEC, INC. HLC-723 G8; HEMOGLOBIN A1C TEST SYSTEM
Model Number HLC-723 G8 LA
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A field service engineer (fse) contacted the customer by phone and was informed that the customer had resolved the issue.The customer diluted and reran the cap survey samples and they were within specifications.The fse confirmed the analyzer is functioning as expected.No further action required by field service.A 13 month complaint history review and service history review for similar complaints was performed for the serial number (b)(6) through aware date.There were no similar complaints identified during the search period.The g8 variant analysis operator's manual under chapter 1 states the following: limitations of the procedure.Total area: dilution studies demonstrate that the assay is linear from a total area of 500 to 4000.However, the optimum total area is 700 to 3000.Abnormal red cell survival: the life span of red blood cells is shortened in patients with hemolytic anemias, and the actual life span depends upon the severity of the anemia.As a consequence, specimens from such patients may exhibit decreased glycohemoglobin levels compared to patients with normal red cell life span.The life span of red blood cells is lengthened in polycythemia or post-splenectomy patients.Specimens from such patients may exhibit increased glycohemoglobin levels.Hemoglobinopathies: the most commonly observed hemoglobin variants are hbs, hbc, hbd and hbe.These variants in their heterozygous state elute after the hba0 peak in their designated windows: hbs (h-v1 peak), hbd (h-v0 peak) and hbc (h-v2 peak).The hbe (p-hv3 peak) appears between sa1c and hba0 peaks.In all these cases, the sa1c% is reportable when these hemoglobin variants are present in the heterozygous state.When either of these hemoglobin variants is identified, the sa1c% is calculated in a proprietary way, depending on the type of hemoglobin variant, based on the area of sa1c, the area of identified hemoglobin variant and other peaks.When a p-hv3 peak is detected, a flag 43 is also reported.Glycemic monitoring for any patients displaying any homozygous hemoglobin (other than hbaa) such as hbss, hbcc or the double heterozygous sc, cannot be performed using sa1c because there is no hemoglobin a present.Alternative testing is mandatory for these types of patients.The most probable cause of the reported failed cap survey was traced to incorrect sample handling.
 
Event or Problem Description
A customer reported failure of college of american pathologists (cap) gh-06 survey on the g8 analyzer.The sample result was 8.3% and the acceptable range is 7.2%-8.2%.The customer verified that quality control (qc) passed at the time of testing.A technical support specialist (tss) instructed the customer to run calibrators as samples, where calibrator 1 results are not matching the bottle value.The calibrator 1 bottle value was 5.9% and the value results were 4.1% with low total area.There was no problem with calibrator 2 values and qc was within range.A field service engineer (fse) was dispatched to further investigate the reported event.There was no indication of any patient intervention or adverse health consequences due to the reported event.

Brand Name
HLC-723 G8
Common Device Name
HEMOGLOBIN A1C TEST SYSTEM
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
shiba-koen first building
3-8-2 shiba
minato-ku 10586-23
JA   1058623
6506368314
MDR Report Key20467498
Report Number3004529019-2024-00630
Device Sequence Number7368972
Product Code PDJ
UDI-Device Identifier04560189282926
UDI-Public04560189282926
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K200904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLC-723 G8 LA
Device Catalogue Number021674
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Initial Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown